Tornadoes · United States · Missouri · 2018
EF2 tornado, Macomb to Graff, Missouri, April 13, 2018
From Macomb to Graff, this EF2 tornado ran 9.0 miles across Wright County on April 13, 2018, touching down at 7:13 PM CDT and reaching 100 yards wide. It killed nobody, and did $300,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mphthis tornado
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF2
- Date
- April 13, 2018
- Touchdown
- 7:13 PM CDT (00:13 UTC)
- Lifted
- 7:23 PM CDT (00:23 UTC)
- On the ground
- 10 minutes
- Path length
- 9.0 miles (14.5 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $300,000
- County
- Wright County
- Touchdown point
- 37.094, -92.492
- Lift-off point
- 37.190, -92.383
- Record number
- 1804131813-01
The damage survey
1 damage points were recorded along this path by NWS SGF, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 130 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A strong cold front and associated spring storm system produce severe thunderstorms with very large hail and several tornadoes across the Missouri Ozarks.
An EF-2 tornado with a width of 100 yards and a track on the ground for 9 miles tore through portions of Wright County. The tornado had a maximum estimated wind speed of 130 mph. The track started near Macomb and lifted about 5 miles north of Norwood. One home was completely destroyed in additional to numerous trees and outbuildings blown down or damaged.
An EF-1 tornado with a maximum width of 75 yards and estimated maximum wind speed up to 100 mph tracked approximately 5 miles across eastern rural Wright County. Numerous trees and outbuildings were damaged.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
4 minutes of warning. NWS SGF issued a tornado warning for this county at 00:09 UTC, 4 minutes before the tornado touched down, in force until 00:45 UTC.
The county was under a tornado watch, issued at 22:29 UTC and running to 02:36 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 22:29 UTC | 02:36 UTC | Tornado Watch | SGF |
| 00:05 UTC | 00:45 UTC | Severe Thunderstorm Warning | SGF |
| 00:09 UTC | 00:45 UTC | Tornado Warning | SGF |
| 00:29 UTC | 01:00 UTC | Tornado Warning | SGF |
| 11:37 UTC | 17:30 UTC | Flood Advisory | SGF |
| 17:26 UTC | 03:30 UTC | Flood Advisory | SGF |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 20:04 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the tornado touched down at Apr 13, 6:20 PM CDT, 53 minutes earlier.
Area forecast discussion, Apr 13, 6:20 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Springfield MO 620 PM CDT Fri Apr 13 2018 .SHORT TERM...(This evening through Saturday Night) Issued at 234 PM CDT Fri Apr 13 2018 Thunderstorms have begun to fire along a dryline situated over eastern Kansas which is in advance of an upper level system currently moving into western Kansas. Ahead of the front...strong southerly winds are bringing in ample quantities of Gulf moisture and associated instability. Ahead of the dryline within the warm sector...there is still a bit of a cap...however...the 18z KSGF sounding has lost about 6-7 C off of the 12z sounding. Right now...large hail and wind will be the primary threat although given the amounts of instability and shear...an isolated tornado can not be ruled out either. Storms should be entering the CWA by late afternoon but models are hinting that severe storms could become more scattered after sunset. The front and rain push through the area overnight with winds veering around to a more westerly direction. With the frontal passage...temperatures will be much cooler on Saturday with highs generally in the 50s. As the upper low pushes through Saturday night...could see some residual moisture wrap around in the cold air. With low temperatures in the low 30s overnight Saturday...might see a very light wintry mix during the overnight hours. .LONG TERM...(Sunday through Friday) Issued at 234 PM CDT Fri Apr 13 2018 As this system exits the region on Sunday...upper level ridging begins to build back over the area. Sunday will be the coldest day of the period with highs not climbing out the 40s. Winds begin to back around to the south on Monday which will signal the start of the next warming trend. By Tuesday...highs should once again be back into the 70s and then remain in the 60s the remainder of the week. The next chance of rain approaches the area by Friday. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 610 PM CDT Fri Apr 13 2018 An area of strong to occasionally severe storms currently moving through the terminal sites. Should be moving through the KJLN terminal in the next hour or two...but may persist in the KBBG area until 06z. Once the dryline/front comes through...winds will veer to the southwest but become lighter. Expect clouds to lower and winds to pick up after sunrise on Saturday. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Gaede LONG TERM...Gaede AVIATION...Gaede
Hazardous weather outlook, Apr 13, 3:50 PM CDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 350 PM CDT Fri Apr 13 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-142100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 350 PM CDT Fri Apr 13 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Elevated lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Windy conditions will continue through early this evening with southerly winds of 25 to 35 mph with gusts to near 45 mph in southwest Missouri and southeastern Kansas. Strong to severe thunderstorms will be possible through the evening hours across the area. Some of the more intense supercell thunderstorms may produce hail up to the size of baseballs, damaging wind gusts up to 70 mph and isolated tornadoes. Any line segments that move to the north and northeast will be capable of producing damaging winds and isolated tornadoes. Supercell thunderstorms will be the more common storm mode west of US Highway 65 with line segments more favored east of US Highway 65. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Another freeze is possible Saturday night however chances are higher Sunday night. Gusty southwest winds of 30 mph will be possible over southeast Kansas and western Missouri on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the next three hours for areas mainly west of highway 65 over southwest Missouri and then later this evening for the eastern Ozarks. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Raberding
In the hours before
Special weather statement, Apr 13, 5:13 PM CDT, 2 hours before
Special Weather Statement
National Weather Service Springfield MO
513 PM CDT FRI APR 13 2018
KSZ097-101-132300-
Cherokee KS-Crawford KS-
513 PM CDT FRI APR 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE AND SOUTHEASTERN
CRAWFORD COUNTIES UNTIL 600 PM CDT...
At 513 PM CDT, Doppler radar was tracking a strong thunderstorm over
Oswego, moving northeast at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Pittsburg... Frontenac...
Columbus... Girard...
Cherokee... Weir...
Sherman... Scammon...
Chicopee... Mccune...
West Mineral... Roseland...
Beulah... Lawton...
Carona... Lone Oak...
Skidmore... Hallowell...
Sherwin... Faulkner...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A tornado watch remains in effect until 1000 PM CDT for southeastern
Kansas.
LAT...LON 3732 9507 3752 9487 3745 9463 3721 9462
3703 9507
TIME...MOT...LOC 2213Z 231DEG 33KT 3714 9510
HatchLocal storm report, Apr 13, 5:43 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
543 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL 1 NE BLUE EYE 36.51N 93.39W
04/13/2018 E1.50 INCH STONE MO PUBLIC
PICTURE FROM PUBLIC.
&&
MGLocal storm report, Apr 13, 6:02 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
602 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL KIRBYVILLE 36.62N 93.16W
04/13/2018 E1.75 INCH TANEY MO LAW ENFORCEMENT
&&
MGLocal storm report, Apr 13, 6:24 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
624 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM TSTM WND DMG 1 E FORSYTH 36.69N 93.10W
04/13/2018 TANEY MO LAW ENFORCEMENT
SHADOW ROCK DAMAGE TO THE DOCK, TREES DOWN,
ROOF DAMAGE AND HWY 160 CLOSED DUE TO DAMAGE
AND DEBRIS.
&&
MGLocal storm report, Apr 13, 6:27 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
627 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL GOODHOPE 36.91N 92.80W
04/13/2018 E1.00 INCH DOUGLAS MO AMATEUR RADIO
&&
MGLocal storm report, Apr 13, 6:34 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
634 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL 4 ENE RIDGEDALE 36.53N 93.16W
04/13/2018 E1.75 INCH TANEY MO PUBLIC
PICTURE OF GOLFBALL SIZE HAIL NEAR HWY JJ
AND PINETOP ROAD JUST EAST OF BRANSON
AIRPORT.
&&
MGThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Springfield, MO (KSGF), 00:00Z
0.2 hours before the tornado, 124 km from the path. April 14, 2018.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -13 J/kg
- Surface CAPE
- 1157 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.6
- 0-3 km lapse rate
- 6.0 K/km
Springfield, MO (KSGF), 12:00Z
11.8 hours after it, 124 km from the path. April 14, 2018.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -105729 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 103 kt
- 0-1 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.1 K/km
The surface observations
West Plains (UNO), 56 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 22:15 UTC | 160° 9 kt | 1005.1 | ||||
| 22:20 UTC | 150° 9 kt | 1005.1 | ||||
| 22:25 UTC | 140° 8 kt | 1005.1 | ||||
| 22:30 UTC | 140° 10 kt | 15 | 1004.7 | |||
| 22:40 UTC | 150° 10 kt | 1004.7 | ||||
| 22:45 UTC | 160° 11 kt | 18 | 1004.7 | |||
| 22:50 UTC | 160° 13 kt | 19 | 1004.7 | |||
| 22:53 UTC | 72 | 62 | 160° 12 kt | 20 | 1004.7 | |
| 22:55 UTC | 170° 11 kt | 1004.7 | ||||
| 23:00 UTC | 160° 11 kt | 16 | 1004.7 | |||
| 23:05 UTC | 160° 11 kt | 1004.7 | ||||
| 23:10 UTC | 160° 11 kt | 17 | 1004.4 | -RA | ||
| 23:15 UTC | 170° 12 kt | 1004.4 | -RA | |||
| 23:20 UTC | 160° 9 kt | 1004.4 | RA | |||
| 23:25 UTC | 150° 9 kt | 1004.4 | -RA | |||
| 23:35 UTC | 140° 10 kt | 17 | 1003.7 | -RA | ||
| 23:39 UTC | 69 | 64 | 150° 12 kt | 19 | 1004.1 | RA |
| 23:40 UTC | 150° 14 kt | 19 | 1004.1 | -RA | ||
| 23:45 UTC | 140° 12 kt | 19 | 1003 | -RA | ||
| 23:50 UTC | 150° 14 kt | 19 | 1003.4 | -RA | ||
| 23:53 UTC | 68 | 64 | 140° 12 kt | 20 | 1003.4 | |
| 23:55 UTC | 150° 13 kt | 1003.7 | ||||
| 00:05 UTC | 140° 12 kt | 19 | 1003.4 | |||
| 00:10 UTC | 140° 12 kt | 20 | 1003 | |||
| 00:15 UTC | 140° 13 kt | 20 | 1003 | |||
| 00:20 UTC | 150° 14 kt | 19 | 1003 | |||
| 00:30 UTC | 160° 14 kt | 1003.4 | ||||
| 00:35 UTC | 150° 17 kt | 24 | 1003.4 | |||
| 00:40 UTC | 170° 13 kt | 21 | 1003 | |||
| 00:44 UTC | 67 | 64 | 150° 13 kt | 24 | 1003 | |
| 00:45 UTC | 160° 13 kt | 18 | 1003 | |||
| 00:50 UTC | 150° 16 kt | 23 | 1003 | |||
| 00:53 UTC | 68 | 64 | 160° 13 kt | 25 | 1003.4 | |
| 00:55 UTC | 170° 14 kt | 1003.4 | ||||
| 01:00 UTC | 170° 13 kt | 20 | 1003.4 | |||
| 01:05 UTC | 67 | 64 | 170° 13 kt | 23 | 1003.4 | VCTS |
| 01:10 UTC | 160° 12 kt | 17 | 1003.4 | |||
| 01:13 UTC | 67 | 64 | 170° 14 kt | 20 | 1004.1 | TS |
| 01:15 UTC | 170° 13 kt | 22 | 1003.7 | +RA BR | ||
| 01:20 UTC | 170° 15 kt | 1003.7 | +RA BR | |||
| 01:23 UTC | 66 | 63 | 180° 14 kt | 24 | 1004.1 | TSRA BR |
| 01:30 UTC | 170° 10 kt | 1004.1 | +RA BR | |||
| 01:35 UTC | 160° 13 kt | 1003.7 | +RA BR | |||
| 01:39 UTC | 67 | 65 | 160° 12 kt | 1003.7 | +TSRA BR | |
| 01:42 UTC | 67 | 65 | 150° 12 kt | 20 | 1003.4 | TSRA BR |
| 01:45 UTC | 160° 16 kt | 21 | 1003.4 | -RA BR | ||
| 01:50 UTC | 160° 11 kt | 1003.7 | -RA | |||
| 01:53 UTC | 67 | 65 | 170° 15 kt | 27 | 1004.1 | -TSRA BR |
| 01:55 UTC | 180° 13 kt | 20 | 1004.4 | RA BR | ||
| 01:58 UTC | 66 | 64 | 250° 23 kt | 35 | 1005.4 | +TSRA BR |
| 02:00 UTC | 25 | 1005.8 | +RA BR | |||
| 02:01 UTC | 63 | 61 | 270° 16 kt | 35 | 1005.4 | +TSRA BR |
| 02:05 UTC | 230° 4 kt | 1005.1 | +RA FG | |||
| 02:10 UTC | 180° 5 kt | 1005.4 | +RA BR | |||
| 02:12 UTC | 61 | 58 | 190° 4 kt | 1005.1 | +TSRA BR |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Springfield radar (KSGF), 86 km away, was scanning. The volume nearest the touchdown began at 00:15 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 23:26 UTC | HAIL 1 | Goodhope | Douglas, MO | |
| 00:10 UTC | TSTM WND DMG | 4 Wsw Norwood | Wright, MO | DAMAGE REPORTED TO BUILDINGS AND TREES NEAR MACOMB MISSOURI BY PUBLIC AND SOCIAL MEDIA. POSSIBLE TORNADO DAMAGE. |
| 00:13 UTC | TORNADO | Macomb | Wright, MO | AN EF-1 TORNADO 100 YARDS WIDE WITH ESTIMATED MAXIMUM WIND SPEEDS OF 100 MPH TRACKED FROM NEAR MACOMB NORTHEASTWARD FOR 6 MILES BEFORE LIFTING 4 MILES NORTH OF NORWOOD. NUMEROUS TREES WERE UPROOTED AND SNAPPED, AND OUTBU |
| 00:13 UTC | TORNADO | Macomb | Wright, MO | AN EF-2 TORNADO 100 YARDS WIDE WITH ESTIMATED MAXIMUM WIND SPEEDS OF 130 MPH TRACKED FROM NEAR MACOMB NORTHEASTWARD FOR 9 MILES BEFORE LIFTING 5 MILES NORTH NORTHEAST OF NORWOOD. ONE HOME WAS DESTROYED IN ADDITION TO NUM |
| 00:15 UTC | TSTM WND DMG | 4 Nnw Norwood | Wright, MO | TREES DOWN, BARNS DESTROYED. THARP SCHOOL ROAD NORTH OF NORWOOD. HWY N EAST OF HWY E IS BLOCKED. SEARCH AND RESCUE ONGOING. POSSIBLE TORNADO PATH DAMAGE. |
| 00:35 UTC | TORNADO | 1 W Dawson | Wright, MO | AN EF-1 TORNADO WITH MAXIMUM WIDTH OF 75 YARDS AND MAXIMUM WINDS OF 100 MPH MOVED NORTHEAST FROM DOVE CREEK ROAD TO BATY ROAD. TREES AND OUTBUILDINGS WERE DAMAGED. |
| 01:00 UTC | TSTM WND DMG | Bucyrus | Texas, MO | DAMAGE TO METAL CARPORT, ROOF OF HOUSE AND TREES. ROOF OF METAL CARPORT THROWN 1/10 TO 1/4 MILE. TIME ESTIMATED BY RADAR. |
| 01:00 UTC | TORNADO | 5 Sw Success | Texas, MO | AN EF-1 TORNADO WITH MAXIMUM WIDTH OF 50 YARDS AND MAXIMUM WINDS OF 95 MPH DAMAGED A ROOF, CARPORT, OUTBUILDING AND TREES ALONG A ONE AND A QUARTER MILE PATH FROM 5 MILES SOUTHWEST OF SUCCESS TO ONE HALF MILE EAST OF HIG |
| 01:20 UTC | TORNADO | 4 Wnw Licking | Texas, MO | AN EF-1 TORNADO WITH MAXIMUM WINDS OF 100 MPH AND MAXIMUM WIDTH OF 50 YARDS DAMAGED A HOUSE, VACANT MOBILE HOME, AND NUMEROUS TREES WERE SNAPPED AND UPROOTED. THE PATH LENGTH WAS FIVE MILES AND EXTENDED FROM 4 MILES WNW |
| 01:23 UTC | TSTM WND DMG | 4 Wnw Licking | Texas, MO | SOCIAL MEDIA PICTURES OF UNOCCUPIED MOBILE HOME WITH SIGNIFICANT DAMAGE. |
| 01:45 UTC | TSTM WND DMG | Willow Springs | Howell, MO | LIMBS DOWN IN TOWN. |
| 02:52 UTC | FLASH FLOOD | 3 E Ava | Douglas, MO | ROUTE FF FLOODED AND CLOSED AT HUNTER CREEK. |
| 02:52 UTC | FLASH FLOOD | 4 Nnw Brushyknob | Douglas, MO | ROUTE U CLOSED AT BRYANT CREEK. |
| 02:52 UTC | FLASH FLOOD | 4 Wnw Ava | Douglas, MO | ROUTE Y CLOSED AT COW SKIN CREEK. |
| 02:52 UTC | FLASH FLOOD | 5 Ne Mansfield | Wright, MO | ROUT AB IS CLOSED AT WOLF CREEK DUE TO FLOODING. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2018 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are
The other tornadoes of April 13, 2018
22 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 13 | 4:04 PM CDT | EF2 | Crawford, AR | 11.7 | 1,000 | 4 | $600,000 | |
| April 13 | 5:46 PM CDT | EF1 | Sebastian, AR | 5.6 | 400 | $35,000 | ||
| April 13 | 6:34 PM CDT | EF1 | Ouachita Parish, LA | 1.7 | 600 | $125,000 | ||
| April 13 | 6:43 PM CDT | EF1 | Union Parish, LA | 3.9 | 950 | $1,000 | ||
| April 13 | 6:48 PM CDT | EF1 | Johnson, AR | 5.0 | 250 | |||
| April 13 | 7:04 PM CDT | EF1 | Union Parish, LA | 0.4 | 200 | |||
| April 13 | 7:10 PM CDT | EF2 | Howard, AR | 2.2 | 350 | $100,000 | ||
| April 13 | 7:33 PM CDT | EF2 | Caldwell Parish, LA | 4.1 | 340 | $50,000 | ||
| April 13 | 7:35 PM CDT | EF1 | Wright, MO | 5.0 | 75 | $25,000 | ||
| April 13 | 7:51 PM CDT | EF0 | Montgomery, AR | 0.7 | 100 | |||
| April 13 | 8:00 PM CDT | EF1 | Texas, MO | 1.4 | 50 | $20,000 | ||
| April 13 | 8:20 PM CDT | EF1 | Texas, MO | 5.5 | 50 | $25,000 | ||
| April 13 | 8:45 PM CDT | EF1 | Baxter, AR | 0.5 | 150 | $10,000 | ||
| April 13 | 9:00 PM CDT | EF0 | Richland Parish, LA | 3.2 | 400 | $25,000 | ||
| April 13 | 9:13 PM CDT | EF0 | Conway, AR | 0.2 | 100 | |||
| April 13 | 9:46 PM CDT | EF1 | West Carroll Parish, LA | 1.9 | 200 | $65,000 | ||
| April 13 | 10:13 PM CDT | EF0 | White, AR | 0.1 | 80 | $2,000 | ||
| April 13 | 11:04 PM CDT | EF1 | Gregg, TX | 4.3 | 580 | $11,000 | ||
| April 13 | 11:50 PM CDT | EF0 | Caddo Parish, TX to LA | 10.5 | 100 | $6,000 | ||
| April 13 | 12:10 AM CDT | EF1 | Caddo Parish, LA | 22.5 | 1,100 | 1 | $7.0 million | |
| April 13 | 12:42 AM CDT | EF0 | Bossier Parish, LA | 5.1 | 300 | $50,000 | ||
| April 13 | 12:58 AM CDT | EF1 | Webster Parish, LA | 2.9 | 500 | $15,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.